MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 25X5/8 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305122
Medical Device Problem Codes Material Puncture/Hole (1504); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Material #:305122.Batch #:3055930.It was reported by the customer that 2 boxes of 100 of needle 25x5/8 rb sterile had liquid leaking out of the hub.Verbatim: please find complaint attached reported to penn vet from (b)(6).The clinic reports 2 boxes of 100 of needle 25x5/8 rb sterile (305122), lot 3055930, exp.4/28 ¿ liquid leaking out of the hub.May have hole in the hub.The po vedco received this product on is 106009.
 
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information becomes available.Device problem code: a0202 - defective component.Patient problem code: f27 ¿ no patient involvement.The actual date of event is unknown.The date received by manufacturer was entered into the date of event field.
 
Event or Problem Description
Pr 9061274 additional information received material #: 305122, batch #: 3055930.It was reported by the customer that 2 boxes of 100 of needle 25x5/8 rb sterile had liquid leaking out of the hub.Verbatim: please find complaint attached reported to penn vet from animals r special.The clinic reports 2 boxes of 100 of needle 25x5/8 rb sterile (305122), lot 3055930, exp.4/28 ¿ liquid leaking out of the hub.May have hole in the hub.The po vedco received this product on is 106009.Response received on 16-oct-2023: videos of the situation have been sent separately: 1.Are you able to provide the date of incident? approximately october 9th-12th.2.Please describe how was the issue first noticed.Vaccinating a patient and stocking inventory.3.What procedure was being performed? vaccinating a patient.4.What solution/medication was being used? rabies vaccine.5.Was the procedure completed as planned? we redrew the vaccine and changed out our defective needle and completed the procedure.6.Was there any patient involvement? if so, what was the patient outcome? yes, the patient was not effective.7.Is any sample available for investigation? if no, can a photo be provided? yes, i saved the packages and the defective needle.I also provided video of such as well.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported there may be a hole in the needle hub.To aid in the investigation, one sample with no packaging blister and two videos were provided for evaluation by our quality team.A visual inspection was performed, and there is a molding short shot about 1/4" from the bottom of the needle hub.The sample was then connected to a syringe with saline solution.There was a leak from the molding short shot.The two videos provided show the sample received.No other defects or imperfections were observed.This defect could occur if there was a process variation during the molding process.A device history record review was completed for provided material number 305122, lot 3055930.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The sample will be shown to associates for awareness.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
NEEDLE 25X5/8 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key17984443
Report Number1911916-2023-00795
Device Sequence Number8171722
Product Code FMI
UDI-Device Identifier30382903051220
UDI-Public(01)30382903051220
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305122
Device Lot Number3055930
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown